What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 12:53 PM EST, 5 hours 52 minutes earlier.
Area forecast discussion, Jun 22, 12:53 PM EST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
153 PM EDT Sat Jun 22 2024
...New AVIATION...
.NEAR TERM...
Issued at 119 PM EDT Sat Jun 22 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Drier air on the west side of the low just north of the Altamaha
River in Liberty County have really limited land based convection
with drier continental airmass and subsidence with most
convection being maritime based. This low is forecast to remain
stationary or meander very slowly around the area with a slight
drift to the west for the next 18 hours depending on the model.
Have tempered precipitation chances for the rest of the this
afternoon to mainly to isolated to widely scattered and mainly
east of highway 301.
By late tonight the Bermuda High may slide a bit farther east,
ushering in a light WSW flow. This could lead to more storms in
the morning across the Gulf that drift onshore into the Suwannee
Valley during the pre-dawn hours. With the low in the vicinity of
interior SE GA another convective area may develop toward daybreak
on the east side of the inland low with PWATs between 1.75 to just
over 2 inches.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 124 PM Sat Jun 22 2024
An upper trough remains stationary just offshore of the FL/GA
coastline while Bermuda ridge sets up to our east...with
northwest flow aloft over the forecast area with upstream ridging
building in. We will have a predominate W-SW flow regime Sunday
and Monday with an active Gulf flow and sea breeze. On Sunday, the
west coast sea breeze may meet up with east coast seabreeze near
I-95 during the afternoon. On Monday, looks to be more of a
straight forward Gulf of Mexico west seabreeze regime. Both days
there will be scattered to numerous showers and storms with
greatest coverage across NE FL. Unseasonably hot temperatures are
expected through the short term period with mid/upper level ridging
extending over our area from the west with ridge retrograding
slightly on Monday. 850mb temperatures will rise to 21-22C Sunday
and Monday, likely to translate to above normal high temperatures
in the mid 90s inland, near 90 coast Sunday, with mid-upper 90s
inland Monday, lower 90s coast...a few locations in interior SE GA
could peak just shy or near 100 degrees. Afternoon heat index
values each day will likely be in the 95-105 range.
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 119 PM EDT Sat Jun 22 2024
The upper pattern changes little Tuesday until Wednesday Night
and Thursday when an upper trough digs SE toward our forecast
area, With a moist environment in place, and active sea breezes
with above normal inland temps, expecting to see scattered to
numerous showers/storms each afternoon.
Above normal high and low temperatures will continue Tuesday and
Wednesday...with some areas particularly in interior SE GA seeing
high temperatures near 100 degrees.... and with afternoon heat
index values of 100-105 each day. Current consensus guidance
maintains above normal temperatures right through Friday.
&&
.AVIATION...
(18Z TAFS)
Issued at 149 PM EDT Sat Jun 22 2024
The coastal Georgia surface low is now north of our area and
largely devoid of significant convection. Right now there are a
few showers rotating around it with the most significant
convection well offshore. With daytime heating going to give it
the benefit of the doubt and leave TEMPOs for TSRA in the TAFs
until 2302 utc, but suspect most activity at any one field will
be very brief and mainly showers.
&&
.MARINE...
Issued at 119 PM EDT Sat Jun 22 2024
High pressure will shift towards Bermuda this weekend with
decreasing winds and seas with a more typical summer sea breeze-
like pattern returning into early next week. Rounds of showers and
thunderstorms will continue to develop over our local waters this
weekend and into next week as prevailing winds become southerly
ahead of a weakening surface trough that will settle over the
southeastern states through midweek.
Rip Currents: Moderate rip current risk today for NE FL and SE GA
beaches as winds shift more southerly.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 95 75 98 / 20 50 10 40
SSI 75 91 78 95 / 50 60 20 40
JAX 74 93 75 97 / 40 70 20 50
SGJ 74 92 75 95 / 40 70 30 50
GNV 72 93 73 94 / 20 80 20 70
OCF 75 93 75 94 / 40 80 30 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 22, 4:25 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
525 PM EDT Sat Jun 22 2024
FLZ024-124-125-225-425-222200-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Duval FL-
Coastal Nassau FL-
525 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES THROUGH 600 PM EDT...
At 525 PM EDT, Doppler radar was tracking a strong thunderstorm near
Yulee, or 7 miles southwest of Fernandina Beach, moving southeast at
15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fernandina Beach, Yulee, Talbot Island, Oceanway, Amelia City, Little
Talbot Island, and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3033 8157 3048 8168 3059 8168 3068 8150
3068 8143 3064 8140 3043 8137
TIME...MOT...LOC 2125Z 326DEG 14KT 3058 8155
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 22, 5:05 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
605 PM EDT Sat Jun 22 2024
FLZ024-225-325-425-222245-
Western Duval FL-South Central Duval FL-Inland Nassau FL-
Trout River FL-
605 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NASSAU AND
SOUTHWESTERN DUVAL COUNTIES THROUGH 645 PM EDT...
At 605 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bryceville, or 12 miles southwest of Callahan, moving south at 10
mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cecil Field, Maxville, Cisco Gardens, Normandy, Bryceville, Baldwin,
Jacksonville Heights, and Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3042 8202 3049 8184 3038 8172 3024 8172
3019 8203
TIME...MOT...LOC 2205Z 341DEG 8KT 3039 8192
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 22, 5:49 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
649 PM EDT Sat Jun 22 2024
FLZ125-225-325-425-222330-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
649 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DUVAL COUNTY THROUGH 730
PM EDT...
At 648 PM EDT, Doppler radar was tracking an area of thunderstorms
centered over Cisco Gardens, or 8 miles west of Jacksonville, moving
southeast at 10 mph.
HAZARD...Wind gusts around 30 to 40 mph and minor flooding due to
heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville, Arlington, Cisco Gardens, Ortega, Normandy, San Marco,
Riverside, Tallyrand, Jacksonville Heights, and Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3034 8159 3026 8168 3019 8180 3019 8182
3034 8195 3047 8178
TIME...MOT...LOC 2248Z 320DEG 8KT 3037 8181
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 22, 6:02 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
702 PM EDT Sat Jun 22 2024
FLZ030-031-136-222330-
Eastern Alachua FL-Union FL-Bradford FL-
702 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BRADFORD...NORTHEASTERN
ALACHUA AND SOUTH CENTRAL UNION COUNTIES THROUGH 730 PM EDT...
At 702 PM EDT, Doppler radar was tracking a strong thunderstorm over
New River, or near Lake Butler. A strong thunderstorm was nearly
stationary.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beasley, New River, Sampson, and Brooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2999 8236 3000 8221 2983 8216 2982 8240
TIME...MOT...LOC 2302Z 356DEG 2KT 2994 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 22, 6:17 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
717 PM EDT Sat Jun 22 2024
FLZ033-125-132-225-232-325-425-222345-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
717 PM EDT Sat Jun 22 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ST. JOHNS...NORTHEASTERN
CLAY AND SOUTHEASTERN DUVAL COUNTIES THROUGH 745 PM EDT...
At 717 PM EDT, Doppler radar was tracking a strong thunderstorm over
Riverside, or over Jacksonville, moving southeast at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Orange Park, Mandarin, Fleming Island, Baymeadows,
Ortega, Bellair-Meadowbrook Terrace, Nas Jax, Doctors Inlet, and
Lakeside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3018 8146 3007 8175 3017 8180 3030 8182
3035 8177 3039 8168 3038 8165
TIME...MOT...LOC 2317Z 335DEG 11KT 3031 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jun 22, 6:41 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
741 PM EDT Sat Jun 22 2024
FLZ033-125-132-133-325-230015-
Eastern Clay FL-Coastal St. Johns FL-South Central Duval FL-
Coastal Duval FL-Inland St. Johns FL-
741 PM EDT Sat Jun 22 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES THROUGH 815 PM EDT...
At 740 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Caroline to NAS Jax. Movement was
southeast at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange Park, Unf, Mandarin, Fruit Cove, Ponte Vedra Beach, Arlington,
Jacksonville Beach, Atlantic Beach, Neptune Beach, and Baymeadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3003 8161 3021 8173 3025 8171 3040 8154
3031 8135 3026 8135
TIME...MOT...LOC 2340Z 314DEG 13KT 3038 8154 3025 8168
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHY